[Skip to Navigation]
Article
January 1936

CATARACT DUE TO DI-NITROPHENOL

Author Affiliations

Chicago
From the Department of Ophthalmology, Northwestern University Medical School.

Arch Ophthalmol. 1936;15(1):116-117. doi:10.1001/archopht.1936.00840130126017
Abstract

Attention has been called by several authors to the dangers in the use of di-nitrophenol as a form of treatment for obesity. Horner, Jones and Boardman1 recently reported a series of cases in which rapidly developing cataracts were seen shortly following the use of therapeutic doses of the drug. The following case presents several rather important features which seem to establish a definite relationship between di-nitrophenol and the development of opacities of the lens.

REPORT OF CASE

Mrs. E. K., aged 27, was seen at the Northwestern University Medical School on July 23, 1935, complaining of poor vision in both eyes with gradual progression following the onset three weeks previously. The right eye had been the first to show change, followed almost immediately by reduction of vision in the left eye. The vision in the right eye was reduced to counting fingers at 2 feet and that in

Add or change institution
×